Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 60, NWS Buffalo, NY

July 10, 2025Livingston County, Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2025, 4:39 PM EDT for Livingston County, Ontario County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2025, 4:39 PM EDT (20:39 UTC)
Expired
Jul 10, 2025, 5:45 PM EDT
In force
66 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

580 
WUUS51 KBUF 102039
SVRBUF
NYC051-069-102145-
/O.NEW.KBUF.SV.W.0060.250710T2039Z-250710T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
439 PM EDT Thu Jul 10 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southern Livingston County in western New York...
  Southwestern Ontario County in western New York...

* Until 545 PM EDT.

* At 438 PM EDT, a severe thunderstorm was located near Dansville,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dansville, Letchworth State Park, Mount Morris, Conesus, Naples,
  Groveland, Springwater, Canadice, Ossian, and Ossian Center.

This includes Interstate 390 between exits 4 and 6.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4251 7784 4252 7784 4252 7785 4268 7796
      4270 7795 4280 7738 4267 7736 4258 7737
      4258 7766 4253 7766 4253 7772 4249 7772
TIME...MOT...LOC 2038Z 255DEG 15KT 4259 7780 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
155 
WWUS51 KBUF 102123
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
523 PM EDT Thu Jul 10 2025

NYC051-069-102145-
/O.CON.KBUF.SV.W.0060.000000T0000Z-250710T2145Z/
Livingston NY-Ontario NY-
523 PM EDT Thu Jul 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...

At 522 PM EDT, a severe thunderstorm was located near Wayland, or 8
miles northeast of Dansville, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Naples, Springwater, Canadice, Bristol Mountain, and Hunt Hollow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4271 7763 4280 7738 4267 7736 4258 7737
      4258 7762
TIME...MOT...LOC 2122Z 255DEG 15KT 4264 7756 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
216 
WWUS51 KBUF 102144
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
544 PM EDT Thu Jul 10 2025

NYC051-069-102151-
/O.EXP.KBUF.SV.W.0060.000000T0000Z-250710T2145Z/
Livingston NY-Ontario NY-
544 PM EDT Thu Jul 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES WILL EXPIRE AT 545 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

&&

LAT...LON 4271 7763 4280 7738 4267 7736 4258 7737
      4258 7762
TIME...MOT...LOC 2141Z 255DEG 15KT 4266 7746 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:11 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 10, 1:11 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
111 PM EDT Thu Jul 10 2025

.SYNOPSIS...
Scattered showers and a few thunderstorms will develop this
afternoon. A few storms south of the cities of Buffalo,
Rochester, and Watertown could be severe, with damaging winds as
the main hazard. Dry weather will return tonight through the
first part of Friday before isolated showers and a few storms
develop Friday afternoon, mainly south of Interstate 90.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Latest GOES imagery has shown Cu development across much of western
NY since mid-morning with a few isolated thunderstorms develop
across the Southern Tier. This is all associated with the mid-level
trough from southern Quebec extending southward through the
Appalachians. Additional thunderstorm development is expected to
continue through this afternoon and into the early evening before
dissipating with the lack of daytime heating. Generally drier
conditions are expected headed into Friday in the wake of this mid-
level low.

Thunderstorms Potential: Thunderstorms will continue to develop
early this afternoon across the Southern Tier northeastward
into the Finger Lakes Region. Another area to monitor will be
farther west along the lake breeze boundary in Chautauqua Co
with agitated Cu observed since mid-morning in a deepening
instability profile. Latest RAP analysis shows just shy of 1000
J/kg of MLCAPE expected to grow towards 1500 J/kg with
steepening low-level lapse rates through this afternoon.
Effective shear values reach up to 30 kt with slightly enhanced
flow in the region associated with the upper low to our north in
Canada. Strong downburst winds will be the main hazard with
storms today, but small hail will also be possible with any
organized cells. As for Friday, a weakly capped environment
will be in place across the Southern Tier after morning valley
fog erodes. This would support fairly isolated thunderstorm
development over the higher terrain within weak shear, but
short-lived cells could still result in gusty winds in the
vicinity.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Headed into the weekend, the general synoptic pattern shows 500mb
height rises across the northeast US that will lead to warmer
weather and the potential for a brief period of heat impacts.
However, a mid-level trough moving northeast across the Great Lakes
region will drop a cold front passing through western NY Sunday
bringing showers and thunderstorms to the area. Timing uncertainty
remains with the passing of this front on Sunday that would have
impacts on most likely precipitation time as well as potential heat
impacts lingering into Sunday if the frontal passage is delayed to
later in the day. Additionally, leading shortwave energy passing
under the general ridging pattern will bring a small chance (20%)
of isolated thunderstorms Saturday afternoon with the hot and
humid conditions.

Heat: Latest GEFS shows 850mb temps climbing around 18-19 degC
Saturday afternoon, which would be around the climatological 90th
percentile value across much of western NY. Additionally, moist
southerly flow ahead of the approaching trough to the west will
support dew points approaching 70 and "Feels Like" temperatures into
the mid-90s along the Lake Plains and the Finger Lakes region.
Overnight relief will be minimal Saturday night with lows remaining
above the 70 degF mark in many of these locations, especially urban
areas. Sunday will be warm as well, but increasing cloud cover and
chance of showers may limit impacts dependent on the timing of the
passing cold front.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Weak surface ridge moves overhead for Monday, with largely dry
weather and somewhat albeit brief cooler conditions. Heat and
humidity then begins to build again on Tuesday, and looks like it
peaks on Wednesday ahead of the next trough and cold front.
ALthough...this will all depend on when the front arrives (timing)
as not all guidance is in lock step. That said...there is some
indication that by the end of the week cooler and dry weather
returns for the weekend.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Scattered showers and thunderstorms continue to develop this
afternoon across western NY with MVFR ceilings currently in the
vicinity of cumulus development. Gusty winds and lightning are the
primary hazards with brief downpours leading to lowering
visibilities. Storms will dissipate this evening with clearing skies
and mostly VFR conditions. However, valley fog looks to develop
across the Southern Tier early Friday morning with IFR visibilities
near KJHW.

Outlook...

Friday night and Saturday...Mainly VFR with localized IFR in valley
fog development across the Southern Tier early Saturday morning.

Saturday night through Monday...A chance of showers and
thunderstorms with MVFR restrictions possible.

Tuesday...Mainly VFR.

&&

.MARINE...
Generally light winds and sub-advisory conditions over Lakes Erie
and Ontario through the rest of the week. Scattered showers and
thunderstorms expected inland from Lakes Erie and Ontario
through this evening. The next notable cold frontal passage
expected Sunday with southerly flow increasing out ahead of the
front Saturday evening.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Brothers/HSK
NEAR TERM...Brothers
SHORT TERM...Brothers
LONG TERM...AR
AVIATION...Brothers
MARINE...Brothers
Hazardous weather outlook, Jul 10, 2:04 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
204 PM EDT Thu Jul 10 2025

NYZ007-111815-
Jefferson-
204 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-008-010>014-019>021-085-111815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
204 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms today. A few
thunderstorms could produce damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-111815-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
204 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms today. A few
thunderstorms could produce damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-111815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
204 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:15 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne45 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.